Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 24, 2007, 8:38 PM MST for Cochise County, Graham County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2007, 8:38 PM MST (03:38 UTC)
- Expired
- Jul 24, 2007, 10:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 9:30 PM MST | FLASH FLOOD | Safford, AZ | LOW WATER CROSSINGS FLOODED AT WATSON CANAL...KELLEY CANAL...AND NORTH OF THE GILA RIVER/PIMA BRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 250342 FFWTWC AZC003-009-250545- /X.NEW.KTWC.FF.W.0015.070725T0338Z-070725T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 838 PM MST TUE JUL 24 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... SOUTHERN GRAHAM COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SAFFORD... * UNTIL 1045 PM MST * AT 830 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS GENERATING VERY HEAVY RAINFALL FROM NEAR SAFFORD SOUTHWARD NEAR HIGHWAY 191 AS WELL AS NEAR THE MOUNT GRAHAM AREA. MOVEMENT WAS TO THE NORTHWEST AT ABOUT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAFFORD... SWIFT TRAIL JUNCTION...SOLOMON...PIMA...MOUNT GRAHAM...AND FORT GRANT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...SMALL STREAMS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3231 11007 3231 10919 3292 10943 3291 11015 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:35 PM MST, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 24, 2:35 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST TUE JUL 24 2007 .SYNOPSIS...A LOW PRESSURE SYSTEM NEAR THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO FEED TROPICAL MOISTURE INTO SOUTHEAST ARIZONA... UNTIL IT WEAKENS AND LIFTS INTO THE GREAT BASIN BY THURSDAY. HIGH PRESSURE OVER THE CENTRAL PLAINS WILL THEN SHIFT INTO NORTHWEST ARIZONA BY FRIDAY...WHICH WILL TURN WINDS ALOFT TO THE EAST BUT CONTINUE TO FEED MONSOON MOISTURE INTO THE REGION THROUGH EARLY NEXT WEEK. && .DISCUSSION...MOIST TROPICAL FLOW CONTINUES ACROSS SOUTHERN ARIZONA AS THE AREA IS BETWEEN AN UPPER HIGH CENTERED OVER NORTHWEST NEW MEXICO AND AN UPPER LOW OVER SOUTHERN CALIFORNIA. TUCSON MORNING SOUNDING HAD TROPICAL LOOK TO IT AS IT WAS VERY MOIST WITH PW VALUE OF 1.88 WHILE FURTHER EAST EL PASO WAS MUCH DRIER WITH PW OF 0.90. WATER VAPOR THIS AFTERNOON WAS DEPICTING A WEAK UPPER DISTURBANCE IN WEST CENTRAL NEW MEXICO MOVING WEST SOUTHWEST TOWARD EASTERN ARIZONA. BECAUSE THE AREA WAS WORKED OVER ON MONDAY...CANT JUST RELY ON THE HEATING. SO THIS COULD BE THE TRIGGER TO GET THUNDERSTORMS GOING THIS AFTERNOON AND EVENING. MAIN THREAT FROM STORMS TODAY WILL VERY HEAVY RAIN AND AN ISOLATED WET MICROBURST OR TWO. I ISSUED A FLASH FLOOD WATCH UNTIL 11 PM FOR MOST OF MY FORECAST AREA EARLY TODAY DUE TO VERY MOIST/UNSTABLE ATMOSPHERE AND SLOW MOVEMENTS TO THE STORMS. WEVE ALREADY SEEN ISOLATED STORMS PRODUCE BETWEEN 1-2 THIS AFTERNOON AND ANY STORM LATER TODAY/THIS EVENING WILL HAVE THE CAPABILITY TO DROP 2-3 AND WITH A SOGGY GROUND IN PLACE...BELIEVE THE WATCH WAS THE RIGHT WAY TO GO AT THE MOMENT. SHOWERS WILL BE LINGERING OVERNIGHT INTO WEDNESDAY MORNING. WILL CONTINUE STANDARD MONSOON FORECAST FOR THE REST OF THE FORECAST CYCLE. THE BIGGEST CHANGE I MADE SHORT TERM WAS LOWERING HIGH TEMPERATURES FOR WEDNESDAY AND THURSDAY TO ACCOUNT FOR THE INCREASED THUNDERSTORM/HEAVY RAIN THREAT TONIGHT...THUS LEADING TO A WORKED OVER ATMOSPHERE. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THIS WEEK. RELATIVE HUMIDITY VALUES OVERNIGHT WILL GENERALLY BE IN THE 70 TO 100 PERCENT RANGE...WITH VALUES DECREASING INTO THE 30 TO 50 PERCENT RANGE DURING THE AFTERNOON HOURS. WETTING RAINS REMAIN LIKELY OVER THE NEXT 48 HOURS. && .AVIATION...EXPECTING SCT-NUMEROUS SHOWERS/TSTMS TO CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. CIGS WILL AGAIN BE A BIT LOWER THAN USUAL FOR SE AZ...AND BRIEF GUSTS NEAR 40KTS/IFR VISIBILITIES ARE POSSIBLE IN HEAVY RAIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 24, 12:00 PM MST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1200 PM MST TUE JUL 24 2007 AZZ019-029-030-033>035-250630- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1200 PM MST TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM MST THIS EVENING... SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING THIS AFTERNOON AND EVENING IN A VERY MOIST AND UNSTABLE AIRMASS. THE DEVELOPMENT OF THESE STORMS WILL GET ADDITIONAL HELP AS AN UPPER LEVEL DISTURBANCE IN WESTERN NEW MEXICO MOVES ACROSS SOUTHEAST ARIZONA LATER TODAY INTO THIS EVENING. HEAVY RAINFALL IS EXPECT WITH ANY OF THE STORMS THAT DEVELOP AND COMBINED WITH AREAS THAT ARE ALREADY SATURATED FROM RAINFALL OF THE PAST SEVERAL DAYS...THE THREAT OF FLASH FLOODING IS HIGH. MOVEMENT OF THE STORMS WILL BE AROUND 5 TO 10 MPH AND THEY WILL HAVE THE POTENTIAL TO PRODUCE BETWEEN 2 TO 3 INCHES OF RAIN IN AN HOUR. ALTHOUGH THE RISK OF SEVERE THUNDERSTORMS IS NOT AS GREAT...A FEW COULD PRODUCE WIND GUSTS UP TO 60 MPH AND SMALL HAIL. STORM MOTION IS EXPECTED TO BE GENERALLY TO THE WEST OR NORTHWEST AT 5 TO 10 MPH. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE MONSOON FLOW PATTERN IS EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK. AS IS TYPICAL FOR LATE JULY...THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG GUSTY WINDS...AND PLENTY OF CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-032-250630- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- 1200 PM MST TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP TODAY IN A MOIST AND UNSTABLE ATMOSPHERE. MAIN THREAT FROM STORMS WILL BE HEAVY RAIN WITH LOCAL TOTALS UP TO TWO INCHES. THIS MAY CAUSE SOME MINOR FLOODING PROBLEMS OF WASHES AND LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE MONSOON FLOW PATTERN IS EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK. AS IS TYPICAL FOR LATE JULY...THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG GUSTY WINDS...AND PLENTY OF CLOUD-TO-GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 24, 5:26 PM MST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
526 PM MST TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST DAVIS-MONTHAN AIR FORCE 32.18N 110.87W
07/24/2007 M0 MPH PIMA AZ ASOS
63 MPH GUST
&&
JGLUECKLocal storm report, Jul 24, 6:26 PM MST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
626 PM MST TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/24/2007 PIMA AZ BROADCAST MEDIA
DOWNED POWER POLE AT GRANT AND ALVERNON. ESTIMATED TIME
FROM RADAR.
0523 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/24/2007 PIMA AZ BROADCAST MEDIA
TREE FELL ON CAR AT WILLIAMS CENTER NEAR ROSEMONT AND
BROADWAY. TIME ESTIMATED FROM RADAR.
0541 PM TSTM WND DMG 6 NNE TUCSON 32.31N 110.90W
07/24/2007 PIMA AZ TRAINED SPOTTER
SEVERAL LARGE TREES DOWNED. ESTIMATED 24 INCHES IN
DIAMETER AT SWAN NORTH OF SUNRISE. ESTIMATED TIME FROM
RADAR.
&&
JGLUECKLocal storm report, Jul 24, 6:51 PM MST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
651 PM MST TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 5 E TUCSON 32.24N 110.86W
07/24/2007 PIMA AZ AMATEUR RADIO
SEVERAL TREES DOWN ON GOLF LINKS BETWEEN SWAN AND
CRAYCROFT...PARTIALLY BLOCKING ROADWAY.
&&
GLADERLocal storm report, Jul 24, 7:49 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
749 PM MST TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 8 NE TUCSON 32.32N 110.85W
07/24/2007 PIMA AZ BROADCAST MEDIA
SWIFT WATER RESCUE AT RILLITO RIVER BETWEEN DODGE AND
ALVERNON
&&
GLADERLocal storm report, Jul 24, 8:30 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TUCSON AZ
830 PM MST TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST DAVIS-MONTHAN AIR FORCE 32.18N 110.87W
07/24/2007 M63.00 MPH PIMA AZ ASOS
0520 PM TSTM WND DMG 5 E TUCSON 32.24N 110.86W
07/24/2007 PIMA AZ AMATEUR RADIO
SEVERAL TREES DOWN ON GOLF LINKS BETWEEN SWAN AND
CRAYCROFT...PARTIALLY BLOCKING ROADWAY. ESTIMATED TIME
FROM RADAR.
0523 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/24/2007 PIMA AZ BROADCAST MEDIA
DOWNED POWER POLE AT GRANT AND ALVERNON. ESTIMATED TIME
FROM RADAR.
0523 PM TSTM WND DMG TUCSON 32.24N 110.94W
07/24/2007 PIMA AZ BROADCAST MEDIA
TREE FELL ON CAR AT WILLIAMS CENTER NEAR ROSEMONT AND
BROADWAY. TIME ESTIMATED FROM RADAR.
0541 PM TSTM WND DMG 6 NNE TUCSON 32.31N 110.90W
07/24/2007 PIMA AZ TRAINED SPOTTER
SEVERAL LARGE TREES DOWNED. ESTIMATED 24 INCHES IN
DIAMETER AT SWAN NORTH OF SUNRISE. ESTIMATED TIME FROM
RADAR.
0730 PM FLASH FLOOD 8 NE TUCSON 32.32N 110.85W
07/24/2007 PIMA AZ BROADCAST MEDIA
SWIFT WATER RESCUE AT RILLITO RIVER BETWEEN DODGE AND
ALVERNON
&&
GLADERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:27 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 2 hr |
| Jul 24, 5:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 55 min |
| Jul 24, 6:25 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 65 min |
| Jul 24, 7:34 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 116 min |
| Jul 25, 10:25 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 2 hr |
| Jul 25, 1:07 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 25, 3:24 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.